Texas, 2007Damaging Wind in Texas, June 8, 2007
June 8, 2007 · NWS SHV · 1 event in 1 county or zone
An isolated thunderstorm developed during the early evening hours in Smith County. This thunderstorm developed in a very moist and unstable airmass and produced some wind damage in and around the town of Tyler, Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm developed during the early evening hours in Smith County. This thunderstorm developed in a very moist and unstable airmass and produced some wind damage in and around the town of Tyler, Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 8, 2:34 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 8, 2:34 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT FRI JUN 8 2007
.DISCUSSION...
FRONT CURRENTLY NEAR A HOPE...TEXARKANA...MINEOLA LINE AND IS
VISIBLE ON SATELLITE PICS. MOST OF THE CURRENT CONVECTION IS AHEAD
OF THE ACTUAL FRONTAL BOUNDARY...IN AN AREA OF HIGHEST INSTABILITY.
CANNOT RULE ADDITIONAL DEVELOPMENT ALONG FRONT LATER THIS AFTERNOON
INTO THE EVENING HOURS...AS THE BOUNDARY SHIFTS SOUTHEAST...BUT
AFTER MIDNIGHT THE CONVECTION SHOULD BECOME ISOLATED. SEVERE
WEATHER A POSSIBILITY...BUT DO NOT THINK IT WILL BE WIDESPREAD
ENOUGH TO MENTION IN ZONES. UPPER LEVEL SHEAR IS WEAK...AND
ATMOSPHERE IS SOMEWHAT WARM FOR HAIL. HOWEVER DOWNBURST ARE A
POSSIBILITY.
FRONT EXPECTED TO STALL ACROSS THE MIDDLE OF THE CWA...AND BECOME
DIFFUSE SATURDAY. NGM ACTUALLY SEEMED TO HAVE THE BEST WIND GRIDS
AND FRONTAL POSITION THROUGH SATURDAY THEN USED GFS AND MODIFIED
WIND SPEEDS SOME.
AFTER TONIGHT...HIGH PRESSURE BEGINS TO TAKE HOLD OF THE REGION...
AND CENTERS ITSELF OVER EAST TEXAS INTO THE MIDDLE OF NEXT WEEK...
AND PERHAPS LONGER. ANY RAINFALL WILL BE SPARSE AND LIMITED TO
AFTERNOON AND VERY EARLY EVENING HOURS. TEMPS WILL BE ON A SLOW
CLIMB. MOS NUMBERS LOOKED TOO LOW FOR THE SYNOPTIC PATTERN...
SO ADJUSTED UP FOR MOST DAYS.
&&
.AVIATION...
VFR CEILINGS OR SCATTERED LOW CLOUDS WILL CONTINUE OVER THE TAF
SITES THROUGH 09/10Z. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE
NORTH PART OF THE AREA THIS AFTERNOON AND EARLY IN THE EVENING...AND
MAY MAY AFFECT THE SHV...MLU...AND ELD TAF SITES. A WEAK COLD FRONT
WILL SINK SOUTH INTO THE FOUR STATE AREA TONIGHT. LOW CLOUDS MAY
CAUSE MVFR CIGS AGAIN LATE TONIGHT AND SATURDAY MORNING...MAINLY IN
THE LFK TAF AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 94 73 96 / 30 20 20 20
MLU 74 93 72 95 / 30 30 20 20
DEQ 65 90 68 92 / 20 20 20 20
TXK 71 93 71 94 / 20 20 20 20
ELD 71 92 70 94 / 30 20 20 20
TYR 71 92 72 95 / 30 20 20 20
GGG 72 93 71 95 / 30 20 20 20
LFK 73 93 73 95 / 30 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/03
...CORRECTED TYPO IN FIRST PARAGRAPH... DAB
Hazardous weather outlook, Jun 8, 11:00 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUN 8 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUN 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL MOVE INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS
THIS AFTERNOON AND POSSIBLY NORTHWEST LOUISIANA THIS EVENING.
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONTAL BOUNDARY.
WITH AFTERNOON HEATING LEADING TO INCREASED INSTABILITY...LOOK FOR A
FEW STRONG TO SEVERE THUNDERSTORMS. DAMAGING WIND IS THE MAIN SEVERE
WEATHER RISK...BUT SOME LARGE HAIL IS POSSIBLE. AREA OF CONCERN IS
GENERALLY ALONG INTERSTATE 30...SOUTHWARD TO NEAR LUFKIN AND TOLEDO
BEND. IN LOUISIANA...FROM TOLEDO BEND...NORTHEAST TO NEAR MONROE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER EXPECTED SATURDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THIS AFTERNOON INTO THE EARLY EVENING HOURS.
Thunderstorm Wind, Smith
- When
- June 8, 6:05 PM CST
- Where
- Smith County, Tyler
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.350, -95.300
Trees and power lines were downed near the 500 block of Fannin Street. Trees were also down on Broadway Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, June 8, 2007$294 million · 4.25 in hail · 45 events
- Lightning Strike in Ohio, June 8, 20071 death · 1 event
- Lightning Strike in Minnesota, June 8, 20071 death · 1 event
- Hail and Damaging Winds in Florida, June 8, 20071 injured · $1.2 million · 1.75 in hail · 10 events
- Damaging Winds in New York, June 8, 2007$305,000 · 55 kt wind · 25 events
- Hail and Damaging Winds in Tennessee, June 8, 2007$213,000 · 60 kt wind · 17 events
- Damaging Winds and Lightning Strike in Illinois, June 8, 20071 injured · $199,000 · 70 kt wind · 5 events
- Damaging Winds in Pennsylvania, June 8, 2007$153,000 · 74 kt wind · 6 events
- Damaging Winds and Lightning Strike in Kentucky, June 8, 20072 injured · $52,000 · 60 kt wind · 11 events
- Flash Flooding and Hail in Pennsylvania, June 8, 2007$49,000 · 50 kt wind · 27 events
- Damaging Winds and Lightning Strikes in Kentucky, June 8, 2007$106,000 · 74 kt wind · 8 events
- Damaging Winds in Kentucky, June 8, 2007$69,000 · 60 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38392.